MAUDE Adverse Event Report: CORCYM CANADA PERCVAL SUTURELEASS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA PERCVAL SUTURELEASS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, a patient received a perceval pvs27 through a rat procedure.After 5 days, the patient was discharged.Severe paravalvular leakage and transvalvular aortic regurgitation was observed at the echo on (b)(6) 2021.Redo case was planned on (b)(6).The perceval pvs27 valve was explanted and a (b)(6) 21 mm mechanical valve was implanted.
 
Event or Problem Description
On (b)(6) 2021, a patient received a perceval pvs27 through a rat procedure.After 5 days, the patient was discharged.Severe paravalvular leakage and transvalvular aortic regurgitation was observed at the echo on (b)(6) 2021.Redo case was planned on 1st apr.The perceval pvs27 valve was explanted and a st jude 21 mm mechanical valve was implanted.No stent folding was reportedly identified along with the pvl, and no possible root cause was identified based on the information received.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer for investigation.The returned prosthesis was returned in a plastic bag with very little storage liquid.After decontamination with formalin treatment, the valve was subject to the visual inspection according to the procedure at the time of manufacture and release.However, due to the suboptimal state of return, it is not possible to make a conclusive judgment on the returned prosthesis.The pericardial tissue appears altered due to low storage fluid and presence of organic debris.The height of each leaflet has been verified and it resulted in conformity.In order to allow a preliminary evaluation of the functional behavior, a simulation of collapsing, deployment and ballooning phases was performed in order to attempt to replicate the reported event.The collapsing procedure performed with the returned valve and a demo accessory kit was completed with no issue.The simulation of the valve deployment was repeated for 3 different sizes of silicon aortic roots: #27, and #25, as the correct size of reference, and #23, as additional and conservative verification.No problems were encountered during the deployment step nor during the ballooning phase.The sealing at the annulus level is guaranteed with a correct and fix anchoring at the annulus level.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during each simulation.Considering the static conditions of the test and despite the residual deformation observed at the inflow side level, the water level remained stable under the leaflets free edge.Furthermore, the manufacturing and material records for the perceval heart valve, model #icv1211 , s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at corcym.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1211) perceval heart valve at the time of manufacture and release, including an acceptable opened and closed leaflet performance.Based on the investigations performed, the reported event of postoperative perivalvular leak cannot be related to any factor intrinsic to the returned device as the reported event could not be reproduced.The deployment simulations and the static leak tests, performed on the returned valve in three different sizes of aortic roots, did not highlight evidence of paravalvular leaks.Given the information available, confirming that the patient ultimately received a st jude mechanical valve 21mm, a possible root cause for the reported event may be traced to a perceval mis-sizing.In fact, based on the perceval instructions for use (ifu), a pvs27 is indicated for patient¿s annuli of 25- 27mm, while the replacement valve is indicated for tissue annulus diameters of 19mm.Since, however, the exact model of the mechanical replacement valve and the patient¿s annulus dimensions are not available, this cannot be ultimately confirmed and a definitive root cause cannot be established at this time.

Brand Name
PERCVAL SUTURELEASS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA
5005 north fraser way
burnaby V5J 5 M1
CA  V5J 5M1
MDR Report Key11795136
Report Number1718850-2021-01070
Device Sequence Number3869325
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)240306
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
Report Date (Section F) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/06/2021
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer07/19/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight72